Sunday, October 6, 2013

Another Article On SEDATION Causing Delirium

As you all know delirium is a MAJOR problem for people.  It's not just having hallucinations, there is underlying BRAIN DAMAGE to it.  Delirium is a common effect of being in the ICU for any reason.  Why is that?  Well, it's the Versed stupid.  Here is a fascinating article from the NYTimes no less that coincides with what we patients have been saying about the dangerous drug Versed that our medical workers are so enamored of.  (WARNING; Might be a little scary for some whose Versed experiences are still too fresh in their minds) 

Nightmares After the I.C.U. - 

I would like to know if these patients were also given Ketamine/Versed or Demerol/Versed.  Adding known hallucinogen/dissociative drugs to Versed seems to me to be a really, REALLY stupid thing to do.  But they (medical people) like it.

In this article you can see that the PTSD we Versed haters have complained of is a real and common side effect.  Not so "anecdotal" NOW is it?  We patients already KNEW this stuff without any "scientific" studies.  Makes you wonder if the ONLY reason these scientific studies are being undertaken at all is because of all of us detailing our "anecdotal" experiences here, on www.versedbusters.blogspot, and on and on.  Finally people are starting to listen to us.

Here's an excerpt;

"They (Society for Critical Care Medicine) urged I.C.U. doctors to treat pain first and only then to weigh using benzodiazepines for anxiety. (emphasis mine)  Although evidence is not definitive, lighter sedation seems tied to better cognitive and physical rehabilitative recovery, as well as fewer and less shattering hallucinations. I.C.U. staff were encouraged to keep assessing patients for pain, alertness and delirium." 

The entire article is voicing the same concerns that we patients have had about sedation FOR YEARS!  We are tired of having our MEMORY of pain tampered with by an unpredictable amnesia drug instead of having our pain addressed directly.  This is HARMING US!

No comments:

Post a Comment